Heavy Snow, Santa Cruz County
- When
- February 3, 1:00 AM MST to 9:00 PM MST
- Where
- Santa Cruz County forecast zone
- Reported by
- PARK/FOREST SERVICE
There were reports of 10 to 12 inches of snow in the Santa Rita Mountains.
1 heavy snow, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Feb 2, 9:25 PM MST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 925 PM MST MON FEB 2 2004 SOUTHEAST ARIZONA FORECAST DISCUSSION .SYNOPSIS...A STRONG STORM SYSTEM WILL IMPACT THE AREA TUESDAY INTO WEDNESDAY. HEAVY SNOW WARNINGS HAVE BEEN POSTED FOR MUCH OF THE STATE FROM THE RIM COUNTRY TO SOUTHEAST ARIZONA FOR TUESDAY AND TUESDAY NIGHT ABOVE 4000 FEET. THE STORM WILL EXIT WEDNESDAY...BUT A WEAKER SYSTEM WILL BRING ANOTHER ROUND OF WINTRY WEATHER THURSDAY. DRIER CONDITIONS WILL RETURN BY THE WEEKEND...ALTHOUGH TEMPERATURES WILL REMAIN BELOW NORMAL. && .DISCUSSION...THE UPPER LOW THAT WILL IMPACT THE AREA TUESDAY INTO EARLY WEDNESDAY WAS APPROACHING THE NRN CA COAST LATE THIS EVENING. THE FRONTAL BAND ASSOCIATED WITH IT EXTENDED SOUTH THROUGH WRN NV INTO SCNTRL CA...WITH 6HR PRECIP NEAR 1 INCH BEING REPORT ACROSS PARTS OF NRN/CNTRL CA. LATEST MODELS TRACK THIS UPPER LOW INLAND TONIGHT WITH THE FRONTAL BAND SPREADING PRECIP INTO AZ BY MORNING. THE LEADING EDGE OF THE PRECIP SHOULD JUST BE W/NW OF TUS BY 12Z TUE. EXPECT THE PRECIP TO INCREASE ACROSS OUR CWA DURING THE DAY TOMORROW AS THE UPPER LOW DROPS SOUTH INTO NRN AZ. MODELS WERE IN FAIR AGREEMENT WITH SWINGING THE SYSTEM THROUGH THE STATE TUESDAY AND TUESDAY NIGHT. THE UPPER LOW SHOULD BE OVER SRN CO/NRN NM BY 12Z WED WITH PRECIP TAPERING OFF ACROSS SERN AZ WED MORNING. FORECAST SNOW LEVELS STILL LOOKED GOOD...AND LATEST MODELS WERE SHOWING SIMILAR QPF AMOUNTS TO THOSE FROM EARLIER RUNS. THUS...NO NEED TO MAKE ANY CHANGES TO THE CURRENT FORECAST PACKAGE THIS EVENING. HEAVY SNOW WARNINGS WILL REMAIN IN EFFECT FOR MOST OF SERN AZ ABOVE 4000 FEET TUE THRU TUE NIGHT. THE SECONDARY SYSTEM DROPPING SOUTH INTO THE STATE RIGHT BEHIND IT WILL BRING ANOTHER ROUND OF PRECIP WED NIGHT AND THURSDAY. THIS SECOND ONE WILL NOT HAVE MUCH MOISTURE ASSOCIATED WITH IT...BUT THAT SHOULD NOT MATTER SINCE THERE WILL BE ENOUGH LINGERING MOISTURE AROUND FROM THE TUE SYSTEM. WILL NEED TO WATCH THE NEXT ONE CLOSELY TOO SINCE IT MAY DROP FARTHER SW AND RESULT IN LOWER SNOW LEVELS THU. REFER TO AWIPS HEADER PHXWSWTWC OR WMO HEADER WWUS45 FOR MORE INFO ON THE HEAVY SNOW WARNINGS. && .TWC WATCHES/WARNINGS/ADVISORIES...HEAVY SNOW WARNING TUE/TUE NIGHT ZONES 19/29/30/32/33/34/35 ABOVE 4000 FT. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 324 PM MST MON FEB 2 2004 AZZ019-030-035-031400- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- 324 PM MST MON FEB 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...HEAVY SNOW WARNING ABOVE 4000 FEET TUESDAY AND TUESDAY NIGHT... A WINTER STORM WILL MOVE OFF THE CALIFORNIA COAST AND ACROSS ARIZONA TUESDAY AFTERNOON AND NIGHT. SNOW LEVELS WILL LOWER TO 4000 FEET TUESDAY AFTERNOON...AND AS LOW AS 3000 FEET TUESDAY NIGHT. ACCUMULATIONS WILL RANGE FROM 2 INCHES AT 4000 FEET TO 10 TO 18 INCHES IN THE MOUNTAINS. THERE WILL BE A BRIEF BREAK BEFORE ANOTHER STORM SYSTEM DROPS FROM THE PACIFIC NORTHWEST INTO EASTERN ARIZONA WEDNESDAY NIGHT AND THURSDAY. THIS SYSTEM WILL HAVE CONSIDERABLY LESS MOISTURE...BUT IT MAY STILL BRING SOME SNOW TO LOWER ELEVATION LOCATIONS...WITH THE BEST CHANCE OVER THE WHITE MOUNTAINS AND NEAR THE NEW MEXICO BORDER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-032>034-031400- SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-TOHONO OODHAM NATION- 324 PM MST MON FEB 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PIMA COUNTY .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...HEAVY SNOW WARNING ABOVE 4000 FEET TUESDAY AND TUESDAY NIGHT... A WINTER STORM WILL MOVE OFF THE CALIFORNIA COAST AND ACROSS ARIZONA TUESDAY AFTERNOON AND NIGHT. SNOW LEVELS WILL LOWER TO 4000 FEET TUESDAY AFTERNOON...AND AS LOW AS 3000 FEET TUESDAY NIGHT. ACCUMULATIONS WILL RANGE FROM 2 INCHES AT 4000 FEET TO 8 TO 14 INCHES IN THE HIGHER MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-031400- WESTERN PIMA COUNTY- 324 PM MST MON FEB 2 2004 .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A WINTER STORM WILL BRING A COLD RAIN TO THE WESTERN DESERTS TUESDAY AND TUESDAY NIGHT. WITH SNOW LEVELS FALLING TO AS LOW AS 3000 FEET TUESDAY EVENING...A MINOR SLUSHY ACCUMULATION IS POSSIBLE ON THE MOUNTAINTOPS NEAR AJO AND ORGAN PIPE NATIONAL MONUMENT. ISOLATED THUNDERSTORMS ARE ALSO EXPECTED ON TUESDAY WHICH MAY PRODUCE BRIEF HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PYTLAK
1 heavy snow. Local standard time, as filed.
There were reports of 10 to 12 inches of snow in the Santa Rita Mountains.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2004Every state in 2004This day in weather historyWarnings in Arizona, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386032.